Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 34, NWS Wichita, KS

November 27, 201026 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 27, 2010, 2:02 PM CST for 26 counties in Kansas. It took effect at Nov 28, 2010, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2010, 2:02 PM CST (20:02 UTC)
In effect from
Nov 28, 2010, 11:00 AM CST
Expired
Nov 28, 2010, 6:00 PM CST
In force
7 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2010-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2010-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2800 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WWUS73 KICT 272002
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
202 PM CST SAT NOV 27 2010

...VERY STRONG SOUTH WINDS EXPECTED FOR MUCH OF THE AREA ON SUNDAY AFTERNOON...

.SURFACE LOW PRESSURE WILL DEEPEN OVER EASTERN COLORADO ON SUNDAY...WITH
A TIGHTENING PRESSURE GRADIENT ACROSS CENTRAL AND EASTERN KANSAS.
THIS WILL RESULT IN SUSTAINED SOUTH WINDS AROUND 30 MPH AND GUSTS
UP TO 45 MPH.

KSZ032-033-047>053-067>071-082-083-091>095-098-099-281100-
/O.NEW.KICT.WI.Y.0034.101128T1800Z-101129T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA-MONTGOMERY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...
SEDAN...COFFEYVILLE...INDEPENDENCE
202 PM CST SAT NOV 27 2010

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. 

* TIMING...OF THE VERY STRONG SOUTH WINDS WILL OCCUR SUNDAY AFTERNOON.

* WINDS...SUSTAINED AROUND 30 MPH WITH HIGHER GUSTS UP TO 45 MPH ARE
  EXPECTED. 

* IMPACTS...HIGH PROFILE VEHICLES COULD EXPERIENCE DIFFICULT
  DRIVING CONDITIONS AT TIMES...ESPECIALLY WHILE TRAVELING ON EAST
  TO WEST ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAKUB
4 follow-up statements
511 
WWUS73 KICT 280926
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
326 AM CST SUN NOV 28 2010

...VERY STRONG SOUTH WINDS EXPECTED FOR MUCH OF THE AREA TODAY...

.SURFACE LOW PRESSURE WILL DEEPEN OVER EASTERN COLORADO TODAY...WITH A
TIGHTENING PRESSURE GRADIENT ACROSS CENTRAL AND EASTERN KANSAS.
THIS WILL RESULT IN SUSTAINED SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS
UP TO 45 MPH. 

KSZ072-096-100-290000-
/O.EXB.KICT.WI.Y.0034.101128T1700Z-101129T0000Z/
ALLEN-NEOSHO-LABETTE-
INCLUDING THE CITIES OF...IOLA...CHANUTE...ERIE...PARSONS
326 AM CST SUN NOV 28 2010

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...OF THE VERY STRONG SOUTH WINDS WILL OCCUR FROM LATE
  THIS MORNING THROUGH THE AFTERNOON HOURS. 

* WINDS...WILL BE SUSTAINED AT 25 TO 35 MPH WITH HIGHER GUSTS UP
  TO 45 MPH EXPECTED.

* IMPACTS...HIGH PROFILE VEHICLES COULD EXPERIENCE DIFFICULT 
  DRIVING CONDITIONS AT TIMES...ESPECIALLY WHILE TRAVELING ON 
  EAST TO WEST ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047>053-067>071-082-083-091>095-098-099-290000-
/O.EXT.KICT.WI.Y.0034.101128T1700Z-101129T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA-MONTGOMERY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...
SEDAN...COFFEYVILLE...INDEPENDENCE
326 AM CST SUN NOV 28 2010

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING. 

* TIMING...OF THE STRONG SOUTH WINDS WILL BE FROM LATE THIS
  MORNING THROUGH THE AFTERNOON HOURS.  

* WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH WITH HIGHER GUSTS OF 45
  TO 50 MPH EXPECTED.

* IMPACTS...HIGH PROFILE VEHICLES COULD EXPERIENCE DIFFICULT 
  DRIVING CONDITIONS AT TIMES...ESPECIALLY WHILE TRAVELING ON 
  EAST TO WEST ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JMC
415 
WWUS73 KICT 281631
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1031 AM CST SUN NOV 28 2010

...VERY STRONG SOUTH WINDS EXPECTED FOR MUCH OF THE AREA TODAY...

.SURFACE LOW PRESSURE WILL DEEPEN OVER EASTERN COLORADO 
TODAY...WITH A TIGHTENING PRESSURE GRADIENT ACROSS CENTRAL AND
EASTERN KANSAS. THIS WILL RESULT IN SUSTAINED SOUTHERLY WINDS OF
25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH.

KSZ032-033-047>053-067>072-082-083-091>096-098>100-290000-
/O.CON.KICT.WI.Y.0034.101128T1700Z-101129T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1031 AM CST SUN NOV 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE INTO THE EARLY
  EVENING HOURS.

* WINDS...WILL BE SUSTAINED AT 25 TO 35 MPH...WITH HIGHER GUSTS
  OF 40 TO 50 MPH EXPECTED.

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE DIFFICULT
  DRIVING CONDITIONS AT TIMES...ESPECIALLY WHILE TRAVELING ON EAST
  TO WEST ROADWAYS SUCH AS INTERSTATE 70 AND HIGHWAYS 54 AND 400.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ADK
772 
WWUS73 KICT 282111
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
311 PM CST SUN NOV 28 2010

...VERY STRONG SOUTH WINDS WILL GRADUALLY DIMINISH SOME THIS EVENING...

.STRONG LOW PRESSURE IN THE LEE OF THE ROCKIES WILL CONTINUE TO
CAUSE THE STRONG WINDS INTO THE EARLY EVENING. THIS WILL RESULT
IN SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO
50 MPH.

KSZ032-033-047>053-067>072-082-083-091>096-098>100-290000-
/O.CON.KICT.WI.Y.0034.000000T0000Z-101129T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
311 PM CST SUN NOV 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE INTO THE EARLY
  EVENING HOURS.

* WINDS...WILL BE SUSTAINED AT 25 TO 35 MPH...WITH HIGHER GUSTS 
  OF 40 TO 50 MPH EXPECTED. 

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE DIFFICULT 
  DRIVING CONDITIONS AT TIMES...ESPECIALLY WHILE TRAVELING ON 
  EAST TO WEST ROADWAYS SUCH AS INTERSTATE 70 AND HIGHWAYS 54 
  AND 400. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KRC
587 
WWUS73 KICT 282352
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CST SUN NOV 28 2010


KSZ032-033-047>053-067>072-082-083-091>096-098>100-290100-
/O.EXP.KICT.WI.Y.0034.000000T0000Z-101129T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
552 PM CST SUN NOV 28 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. 

SOUTH WINDS HAVE STARTED TO DECREASE OVER THE LAST HOUR TO BELOW
WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AT 6 PM. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 27, 11:30 AM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Nov 27, 11:30 AM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1130 AM CST SAT NOV 27 2010

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

VFR CONDITIONS AND CLEAR SKIES ANTICIPATED THROUGH THE NEXT 24
HOURS. SOUTHERLY WINDS WILL GRADUALLY INCREASE THIS AFTERNOON AND
EVENING...WITH SOUTHERLY WINDS REALLY GETTING CRANKING TO 20-25
KTS AND GUSTY BY MID TO LATE MORNING SUNDAY...AS LOW PRESSURE
STRENGTHENS OVER THE WESTERN HIGH PLAINS.

ADK

&&

.PREV DISCUSSION... /ISSUED 1043 AM CST SAT NOV 27 2010/

UPDATE...

CURRENT FORECAST FOR TODAY LOOKS IN GOOD SHAPE. MADE A FEW MINOR
TWEAKS TO TEMPERATURES...DEWPOINTS AND WIND SPEED. VERY HIGH
GRASSLAND FIRE DANGER STILL LOOKS TO BE A GOOD BET GENERALLY WEST
OF HIGHWAY 14 OVER CENTRAL AND SOUTH-CENTRAL KS THIS
AFTERNOON...AS SOUTHERLY WINDS GRADUALLY INCREASE.

ADK

PREV DISCUSSION... /ISSUED 532 AM CST SAT NOV 27 2010/

AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

VFR CONDITIONS WILL CONTINUE TO PREVAIL WITH THE MAIN FORECAST
CONCERN BEING THE STRENGTH OF THE WINDS TODAY AND INTO THE OVERNIGHT
HOURS. WINDS OUT OF THE WEST WILL SWITCH TO THE SOUTH BY 18Z AND
SLOWLY INCREASE THROUGHOUT THE DAY AHEAD OF THE SURFACE TROUGH. AS
A SURFACE LOW PRESSURE DEVELOPS AND STRENGTHENS ON THE CO/KS
BORDER...BREEZY SOUTHERLY WINDS WILL REMAIN FOR CENTRAL AND SOUTH
CENTRAL KS FOR THE OVERNIGHT HOURS.

DUNTEN

PREV DISCUSSION... /ISSUED 223 AM CST SAT NOV 27 2010/

DISCUSSION...
MAIN FORECAST CONCERNS: GUSTY WINDS/ELEVATED GRASSLAND FIRE DANGER
POTENTIAL FOR TODAY AND ESPECIALLY SUNDAY.

TODAY-MONDAY:
LEE TROUGH WILL DEVELOP AND DEEPEN OVER THE CENTRAL HIGH PLAINS
TODAY INTO SUNDAY AS AN UPPER TROF MOVES INTO THE WESTERN STATES.
WINDS WILL TAKE ON A MORE SOUTHERLY COMPONENT AND INCREASE IN
SPEEDS...ESPECIALLY ON SUNDAY. A VERY TIGHTENED PRESSURE GRADIENT...
PROGGED 50-60 KT 850 MB WINDS...DECENT LOW-LEVEL LAPSE RATES
INDICATE WIND ADVISORY CRITERIA COULD BE ATTAINED IN MUCH OF
CENTRAL/S-CNTRL KS AND THE FLINT HILLS. DECENT SUNSHINE TODAY WILL
GIVE WAY TO SOME INCREASING HIGH-LEVEL CLOUDS BY SUNDAY AFTERNOON.
THE COLD UPPER TROF OUT WEST WILL MOVE PROGRESSIVELY ACROSS THE
PLAINS SUNDAY NIGHT THROUGH MONDAY NIGHT. THIS WILL BRING A STRONG
COLD FRONT THROUGH OUR AREA MONDAY. MARGINAL MOISTURE RETURN AHEAD
OF THIS TROF WILL QUICKLY GET SHUNTED EASTWARD MONDAY. WILL
MAINTAIN SOME LOW RAIN CHANCES IN SOUTHEAST KS SUN NIGHT INTO
MONDAY...KEEPING THE REMAINDER OF OUR AREA DRY. COLDER/DRIER AIR
WILL WORK IN BEHIND THE FRONT MONDAY INTO MONDAY NIGHT.

TUESDAY-FRIDAY:
THE UPPER TROF OVER THE PLAINS EARLY TUESDAY WILL TRANSLATE
EASTWARD...WITH MORE OF ZONAL BUT CONTINUED PROGRESSIVE FLOW COMING
OFF THE PACIFIC. TUESDAY WILL BEGIN COLDER THAN NORMAL...WITH
TEMPERATURES MODIFYING TO SLIGHTLY ABOVE NORMAL READINGS BY THE END
OF THE WEEK. ECMWF CONTINUES TO SHOW A FAST-MOVING SHORTWAVE MOVING
ACROSS THE KANSAS REGION FRIDAY...WITH THE GFS SLOWER AND FURTHER
NORTH. THE CHANCES FOR MEANINGFUL GULF MOISTURE RETURN ARE QUITE
SLIM GIVEN THE SPEED OF THIS WAVE...SO WILL KEEP ENTIRE PERIOD DRY
FOR NOW.

JMC

FIRE WEATHER...
LEE TROUGHING WILL STEEPEN OVER THE HIGH PLAINS TODAY INTO
SUNDAY...LEADING TO THE DEVELOPMENT OF GUSTY SOUTHERLY WINDS AND
SLIGHTLY WARMER THAN NORMAL TEMPERATURES. THIS RESULT IN ELEVATED
GRASSLAND FIRE DANGER...WITH VERY HIGH FIRE DANGER EXPECTED
ALONG/WEST OF HIGHWAY 14 THIS AFTERNOON. ON SUNDAY...SOUTHERLY
WINDS COULD REACH WIND ADVISORY LEVELS FOR MUCH OF THE AREA AND
CONFIDENCE IS HIGH FOR VERY HIGH FIRE DANGER AREA WIDE BY
AFTERNOON. IN FACT...MUCH OF CENTRAL AND SOUTH CENTRAL KS COULD
REACH EXTREME FIRE DANGER SUNDAY AFTERNOON. THIS MAY NECESSITATE
FIRE WEATHER HEADLINES IN LATER FORECAST ISSUANCES.

JMC

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
EXCELLENT FLYING WEATHER CONTINUES OVER ALL AREAS THROUGHOUT THE 27/06Z
TAF CYCLE WITH CLEAR SKIES & UNLIMITED VSBYS. WINDS THAT ARE WLY <10KTS
WILL BECOME SLY MID-LATE SAT MORNING 9-13KTS AS SFC TROF DEVELOPS ALONG
THE FRONT RANGE TO FORCE SFC HIGH PRESSURE SE TOWARD THE LWR MS VALLEY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    56  30  57  41 /   0   0   0  10
HUTCHINSON      56  28  57  37 /   0   0   0  10
NEWTON          55  29  56  40 /   0   0   0  10
ELDORADO        56  31  57  44 /   0   0   0  20
WINFIELD-KWLD   57  32  58  45 /   0   0   0  20
RUSSELL         57  27  56  32 /   0   0   0  10
GREAT BEND      57  27  57  33 /   0   0   0  10
SALINA          55  29  56  37 /   0   0   0  10
MCPHERSON       56  28  57  37 /   0   0   0  10
COFFEYVILLE     57  30  58  46 /   0   0   0  20
CHANUTE         56  30  57  46 /   0   0   0  20
IOLA            56  30  56  46 /   0   0   0  20
PARSONS-KPPF    57  30  57  46 /   0   0   0  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 27, 4:09 AM CST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
409 AM CST SAT NOV 27 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-281015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
409 AM CST SAT NOV 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE GRASSLAND FIRE DANGER WILL BECOME VERY HIGH THIS
AFTERNOON...ALONG AND WEST OF HIGHWAY 14 IN CENTRAL AND SOUTH
CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH AND GUSTY ON SUNDAY
ACROSS MUCH OF THE AREA. A WIND ADVISORY MAY BE REQUIRED. THE
STRONG SOUTHERLY WINDS AND DRY GRASSLAND WILL LEAD TO VERY HIGH
FIRE DANGER ACROSS THE ENTIRE AREA FROM LATE SUNDAY MORNING INTO
EARLY SUNDAY EVENING. DURING THE AFTERNOON HOURS SUNDAY...FIRE
DANGER MAY BECOME EXTREME IN CENTRAL AND SOUTH CENTRAL KANSAS. A
FIRE WEATHER WATCH OR RED FLAG WARNING MAY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 1:54 PM CSTFire Weather WatchICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 17 more14 hr

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.